Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Nov 14, 2011, 8:06 AM EST for 4 counties in Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2011, 8:06 AM EST (13:06 UTC)
- Expired
- Nov 14, 2011, 9:00 AM EST
- In force
- 54 min
- Issued by
- NWS Wilmington, OH
Counties Darke County, OH, Logan County, OH, Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 493 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909
WWUS81 KILN 141306
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
806 AM EST MON NOV 14 2011
INZ050-OHZ026-034-035-042>044-051>053-141400-
WAYNE IN-AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DARKE OH-HARDIN OH-
LOGAN OH-MERCER OH-MIAMI OH-SHELBY OH-
806 AM EST MON NOV 14 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...MIAMI...
SOUTHERN MERCER...WESTERN LOGAN...SOUTHWESTERN HARDIN...DARKE...
NORTHWESTERN CLARK...WESTERN CHAMPAIGN...SOUTHERN AUGLAIZE AND
NORTHERN WAYNE COUNTIES THROUGH 900 AM EST...
AT 802 AM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NORTH DAYTON TO 10 MILES NORTH OF ECONOMY TO
FRANKLIN...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...UNION
CITY...ST. HENRY...FOUNTAIN CITY...ANSONIA...NEW MADISON...
GREENVILLE...MINSTER...VERSAILLES...NEW BREMEN...FORT LORAMIE AND NEW
KNOXVILLE.
ALSO...ECONOMY...NORTH DAYTON...COSMOS...ROSE HILL...WILLIAMSBURG...
BURKETTSVILLE...NEW WESTON AND SHARPS CROSSING ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4026 8375 3999 8400 3990 8521 3999 8521
4001 8519 4001 8482 4042 8481 4065 8364
$$
ASLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Nov 14, 6:48 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 14, 6:48 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 648 AM EST MON NOV 14 2011 .SYNOPSIS... BREEZY CONDITIONS WILL CONTINUE TODAY WITH THE REGION REMAINING IN A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE SOUTHEAST AND LOW PRESSURE TO THE NORTH. THIS LOW WILL TRACK THROUGH THE GREAT LAKES TODAY WITH AN ASSOCIATED COLD FRONT DROPPING SOUTH INTO THE OHIO VALLEY...PROVIDING A CHANCE FOR SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD REACH SEVERE LIMITS THIS AFTERNOON AND EARLY THIS EVENING. THIS FRONT WILL STALL OUT ACROSS THE TENNESSEE VALLEY WITH A WAVE OF LOW PRESSURE TRAVELING NORTHEAST ALONG IT LATE TUESDAY INTO WEDNESDAY...PROVIDING A CONTINUED CHANCE OF RAIN. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... IN SPLIT FLOW UPPER AIR PATTERN SWRLY FLOW TO CONTINUE ACROSS OHIO VALLEY WITH S/W EMBEDDED IN THE FLOW INDUCING A SFC WAVE WHICH RIPPLES NE ALONG A SLOW MOVING FRONTAL BOUNDARY. THIS FRONT WILL PROVIDE AN AXIS OF LIFT AS IT DROPS INTO NW OHIO THIS AFTN. A TONGUE OF SFC DEW POINTS APPROACHING 60 DEGREES WILL ADVECT NE ALONG AND AHD OF THIS BOUNDARY TODAY. THIS WL LKLY RESULT IN MARGINAL INSTBY WITH BOUNDARY LAYER CAPE VALUES APPROACHING 500 J/KG DURG THE AFTN. THE CHANCE FOR SEVERE WEATHER TODAY WL BE CONDITIONAL WITH THE INSTBY BEING THE LIMITING FACTOR. THE BEST CHANCE FOR LOW TOPPED SUPER CELLS WL OCCUR TO OUR SW WHERE THE MOST FAVORABLE LOW LEVEL SHEAR LINES UP WITH THE MOST FAVORABLE INSTBY. A FEW OF THESE STORMS COULD ENCROACH INTO SW OHIO/SE INDIANA DURG THE LATE AFTN. EVENTUALLY EXPECT A BKN LINE OF LOW TOPPED THUNDERSTORMS TO DEVELOP. MAIN THREAT WL BE DAMAGING WINDS BUT CAN NOT RULE OUT LARGE HAIL ESPECIALLY IF ROTATING UPDRAFT ENHANCES LIFT COMBINED WITH WBZ HEIGHTS AROUND 9K FEET. WL CONTINUE TO HIGHLIGHT THIS SEVERE WEATHER POTENTIAL IN THE HWO. WL OVERALL RAMP POPS UP TO CATEGORICAL AND MENTION CHC POPS FOR THUNDER. WL ALSO NUDGE UP TEMPS MAINLY IN THE SOUTH TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... AS S/W PASSES THRU THE GREAT LAKES...SFC FRONTAL BOUNDARY TO DROP SOUTH THROUGH THE OHIO VALLEY AND STALL OUT BY TUE MORNING OVER THE TN VALLEY. EXPECT ONGOING CONVECTION DURG THE EVENING WITH A BKN LINE OF LOW TOPPED STORMS ALONG AND AHD OF THE SOUTHWARD ADVANCING FRONT. A SEVERE THREAT WL CONTINUE VERY EARLY AND THEN DIMINISH WITH THE LOSS OF MARGINAL INSTBY. EXPECT AN ENHANCED THREAT FOR SHOWERS/THUNDERSTORMS ACRS THE SOUTH ON TUESDAY/TUES NIGHT AS A SRN STREAM S/W MERGES WITH THE NRN STREAM AND SPARKS ANOTHER WAVE OF LOW PRESSURE WHICH TRAVELS ALONG THE SLOW MOVING FRONT. NUMERICAL MODEL SOLNS ARE TRENDING FURTHER SOUTH WITH THIS FRONT AND THE ASSOCIATED PRECIPITATION FIELD. A FAVORABLE AXIS OF 850-700 MB FRONTOGENESIS SETS UP ACRS OUR FAR SOUTH ORIENTED FROM N CNTRL KY THRU NE KY AND INTO EXTREME S CNTRL OHIO. RAINFALL TOTALS ACRS THIS AREA ARE EXPECTED TO BE 1 TO 2.5 INCHES WITH LOCALLY HIGHER AMOUNTS PSBL. ALTHOUGH THE RAINFALL RATES ARE NOT EXPECTED TO BE EXCESSIVE THE PROLONGED PERIOD OF RAIN COULD LEAD TO LOCAL FLOOD PROBLEMS. WL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO PRODUCT. THIS ENHANCED CHANCE FOR PRECIP WL END FROM THE NW LATE TUESDAY NIGHT INTO WED WITH THE PASSAGE OF THIS WAVE. IN COLD ADVECTION EXPECT LITTLE IF ANY RISE IN TEMPS WED. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... 12Z MODEL SUITE HAS COME INTO GOOD AGREEMENT THAT PRECIPITATION WILL STILL BE ONGOING AT 12Z WEDNESDAY ACROSS AT LEAST THE SOUTHEAST PART OF THE FORECAST AREA. THE PRECIPITATION WILL CLEAR OUT DURING THE DAY. THEREAFTER WEATHER WILL BE QUIESCENT FOR THE REST OF THE WEEK AS HIGH PRESSURE MOVES ACROSS THE REGION AND CONTINUES TO INFLUENCE THE AREA EVEN AFTER IT BECOMES CENTERED OVER THE MID ATLANTIC. INCREASING MOISTURE ON THE BACK SIDE OF THE HIGH COMBINED WITH DISTURBANCES MOVING THROUGH THE UPPER FLOW MAY RESULT IN SOME SHOWERS DEVELOPING BY SUNDAY. THE HIGH BUILDING IN WILL INITIALLY DROP TEMPERATURES SLIGHTLY BELOW NORMAL. BUT STARTING FRIDAY TEMPERATURES WILL WARM THROUGH THE REST OF THE FORECAST PERIOD. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... FLIGHT CONDITIONS WILL BE AFFECTED BY A FRONTAL ZONE SAGGING INTO THE REGION TODAY. THERE WILL BE SHOWERS WITH EMBEDDED THUNDERSTORMS BRINGING MVFR CONDITIONS AT TIMES. A LULL MAY OCCUR AT DAY CMH ILN AND LCK LATE THIS MORNING TO EARLY THIS AFTERNOON...THEN MORE CONVECTION WITH A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON TO EARLY EVENING. ACTIVITY IS EXPECTED TO BE NORTH OF CVG AND LUK UNTIL AFTERNOON CONVECTION DEVELOPS. A STRONG LOW LEVEL JET WILL PERSIST THROUGH MOST OF THE TAF PERIOD...AND IT WILL CONTINUE TO BE WINDY AT THE SURFACE...WITH GUSTS AROUND 30 KNOTS THIS AFTERNOON. WINDS AND CONVECTION WILL SUBSIDE TONIGHT AS THE FRONT AND LOW LEVEL JET DROP SOUTH OF THE OHIO RIVER. HOWEVER...SHOWERS ARE EXPECTED TO RETURN TUESDAY AS THE FRONT LIFTS BACK NORTH. OUTLOOK...MVFR CEILINGS AND VISIBILITIES MAY OCCUR ON TUESDAY INTO WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM... AVIATION...CONIGLIO
Hazardous weather outlook, Nov 14, 4:49 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 449 AM EST MON NOV 14 2011 INZ050-058-059-OHZ026-034-035-042>046-051>053-060>062-151000- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE- 449 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON INTO THE EARLY EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. INZ066-073>075-080-KYZ089>093-OHZ054>056-063>065-070>074-077>080-082- 151000- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-PIKE- 449 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON INTO THE EARLY EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PROLONGED PERIOD OF RAINFALL IS EXPECTED THROUGH WEDNESDAY...AS WAVES OF LOW PRESSURE RIDE NORTHEASTWARD ALONG A SLOW MOVING FRONTAL BOUNDARY. STORM TOTAL RAINFALL OF 1 TO 2 INCHES APPEARS POSSIBLE WITH LOCALLY HIGHER AMOUNTS IN SOME AREAS. THIS RAINFALL COULD CREATE HIGH WATER ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. KYZ094>100-OHZ081-088-151000- OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ADAMS-SCIOTO- 449 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON INTO THE EARLY EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PROLONGED PERIOD OF RAINFALL IS EXPECTED THROUGH WEDNESDAY...AS WAVES OF LOW PRESSURE RIDE NORTHEASTWARD ALONG A SLOW MOVING FRONTAL BOUNDARY. STORM TOTAL RAINFALL OF 1 TO 3 INCHES APPEARS POSSIBLE WITH LOCALLY HIGHER AMOUNTS IN SOME AREAS. THIS RAINFALL COULD CREATE HIGH WATER ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Nov 14, 8:06 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
806 AM EST MON NOV 14 2011
INZ050-OHZ026-034-035-042>044-051>053-141400-
WAYNE IN-AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DARKE OH-HARDIN OH-
LOGAN OH-MERCER OH-MIAMI OH-SHELBY OH-
806 AM EST MON NOV 14 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...MIAMI...
SOUTHERN MERCER...WESTERN LOGAN...SOUTHWESTERN HARDIN...DARKE...
NORTHWESTERN CLARK...WESTERN CHAMPAIGN...SOUTHERN AUGLAIZE AND
NORTHERN WAYNE COUNTIES THROUGH 900 AM EST...
AT 802 AM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NORTH DAYTON TO 10 MILES NORTH OF ECONOMY TO
FRANKLIN...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...UNION
CITY...ST. HENRY...FOUNTAIN CITY...ANSONIA...NEW MADISON...
GREENVILLE...MINSTER...VERSAILLES...NEW BREMEN...FORT LORAMIE AND NEW
KNOXVILLE.
ALSO...ECONOMY...NORTH DAYTON...COSMOS...ROSE HILL...WILLIAMSBURG...
BURKETTSVILLE...NEW WESTON AND SHARPS CROSSING ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4026 8375 3999 8400 3990 8521 3999 8521
4001 8519 4001 8482 4042 8481 4065 8364
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 5:18 PM EST | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 23 min |
| Nov 14, 5:43 PM EST | Areal Flood Advisory | ILN | Auglaize, Hardin, Mercer | 3 hr |
| Nov 14, 5:45 PM EST | Special Weather Statement | ILN | Auglaize, Hardin | 45 min |
| Nov 14, 5:56 PM EST | Special Weather Statement | ILN | Mercer | 49 min |
| Nov 14, 6:01 PM EST | Severe Thunderstorm Warning | ILN | Auglaize, Hardin | 44 min |
| Nov 14, 6:05 PM EST | Special Weather Statement | ILN | Shelby | 40 min |
| Nov 14, 6:15 PM EST | Severe Thunderstorm Warning | ILN | Shelby | 33 min |
| Nov 14, 6:43 PM EST | Severe Thunderstorm Warning | ILN | Logan | 35 min |
| Nov 14, 6:47 PM EST | Areal Flood Advisory | ILN | Darke, Shelby | 3 hr |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.